On bartlett adjustments for approximate Bayesian inference

Thomas J. Diciccio*, Steven E. Stern

*Corresponding author for this work

Research output: Contribution to journalArticleResearchpeer-review

27 Citations (Scopus)


SUMMARY: In wide generality, the posterior distributions of the likehood ratio statistic and the posterior ratio statistic are chi-squared to error of order O(n -1), where n is sample size. The error in the chi-squared approximation can be reduced to order O(n -2) by Bartlett correction. In this paper, explicit formulae are derived for the Bartlett adjustment factors of both statistics, and the derivations are based on the Tierney. Kass & Kadane (1989) asymptotic approximation for marginal posterior probability density functions. The use of numerical differentiation to facilitate calculation of the Bartlett adjustments is also described. Some applications are considered that concern inference about regression models from both complete and right-censored data.

Original languageEnglish
Pages (from-to)731-740
Number of pages10
Issue number4
Publication statusPublished - Dec 1993
Externally publishedYes


Dive into the research topics of 'On bartlett adjustments for approximate Bayesian inference'. Together they form a unique fingerprint.

Cite this